Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 13, 2012, 6:13 PM CDT for Ness County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 13, 2012, 7:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS83 KDDC 132313 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT FRI JUL 13 2012 KSZ045-064-140015- HODGEMAN-NESS- 613 PM CDT FRI JUL 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HODGEMAN AND SOUTHWESTERN NESS COUNTIES... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BEELER...MOVING SOUTH AT 15 MPH. WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3816 9998 3820 10023 3850 10018 3850 10005 TIME...MOT...LOC 2313Z 005DEG 13KT 3843 10013 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:48 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 13, 2:48 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 248 PM CDT FRI JUL 13 2012 ...UPDATED SYNOPSIS, SHORT TERM AND LONG TERM DISCUSSIONS... .SYNOPSIS... ISSUED AT 247 PM CDT FRI JUL 13 2012 THE 12Z UPPER AIR ANALYSIS SHOWED A WEAK UPPER LEVEL JET EXTENDING FROM EASTERN MONTANA INTO WESTERN KANSAS. HIGH PRESSURE AT 500 MILLIBARS WAS CENTERED OVER WYOMING AND COLORADO THIS MORNING. EAST OF THIS HIGH, A VERY WEAK SHORTWAVE TROUGH WAS MOVING SOUTH ACROSS WESTERN KANSAS THIS MORNING. THIS WAVE, ALONG WITH SOME MID LEVE MOISTURE, HAD HELPED SUSTAIN SOME SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN KANSAS THROUGH THE EARLY MORNING HOURS. THAT CONVECTION HAS SUBSEQUENTLY DIMINISHED. THE SPC MESOANALYSIS PAGE SHOWED WEAK TO MODERATE SURFACE BASED INSTABILITY ACROSS CENTRAL KANSAS. AN OUTFLOW BOUNDARY FROM SHOWERS AND THUNDERSTORMS IN EASTERN KANSAS WAS PUSHING WEST TOWARD THE HIGHWAY 281 CORRIDOR. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 247 PM CDT FRI JUL 13 2012 VISIBLE SATELLITE IMAGERY SHOWED A BAND OF CUMULUS EXTENDING FROM THE WAKEENEY/HAYS AREA DOWN THROUGH SOUTH CENTRAL KANSAS. RADAR WAS SHOWING ISOLATED SHOWERS DEVELOPING ALONG THE OUTFLOW BOUNARY AS IT MOVES WEST. THIS BOUNDARY MAY MAKE IT AS FAR WEST AS THE HAYS/LARNED/STAFFORD VICINITIES LATER THIS AFTERNOON SO WILL ADD A MENTION OF ISOLATED THUNDERSTORMS IN THAT AREA. THE UPPER LEVEL HIGH PRESSURE AREA AND UPPER JET WILL BE SLOWLY PROPAGATING EAST TONIGHT THROUGH SATURDAY. WITH THE BETTER UPPER DYNAMICS MOVING EAST AND SOUTHEAST OF WESTERN KANSAS WE SHOULD SEE ANY LATE DAY THUNDERSTORMS DIMINISHING FAIRLY RAPIDLY THIS EVENING. LOW LEVEL TEMPERATURES AND THICKNESS VALUES ARE NEARLY SIMILAR OR SLIGHTLY HIGHER ON SATURDAY THAN TODAY. EXPECT HIGH TEMPERATURES TO BE VERY SIMILAR TO A FEW DEGREES WARMER ON SATURDAY, ESPECIALLY UP ALONG INTERSTATE 70. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 247 PM CDT FRI JUL 13 2012 MODELS ARE STILL IN GOOD AGREEMENT IN SLOWLY SHIFTING AN UPPER LEVEL HIGH FROM THE HIGH PLAINS LATE THIS WEEKEND INTO THE MISSISSIPPI VALLEY BY THE MID PART OF NEXT WEEK. THIS IS DUE TO AN UPPER LEVEL LONGWAVE TROUGH BUILDING INTO THE WESTERN CONUS. THE MID LEVELS OF THE ATMOSPHERE WILL REMAIN FAIRLY DRY THROUGH THE FIRST PART OF NEXT WEEK LEAVING MOSTLY CLEAR SKIES AND DRY CONDITIONS ACROSS WESTERN KANSAS. THE ONLY EXCEPTION TO THIS WILL BE IN THE AFTERNOON'S WHERE A FEW CUMULUS CLOUDS COULD FORM. AT THE SURFACE, LEE TROUGHING WILL CONTINUE ACROSS EASTERN COLORADO IN RESPONSE TO THE AFOREMENTIONED TROUGH IN THE WESTERN UNITED STATES. SOUTHERLY WINDS WILL BE FELT ACROSS WESTERN KANSAS BECOMING BREEZY IN THE AFTERNOON DUE TO ATMOSPHERIC MIXING. EXTENDED MODELS SUGGEST A FEW WEAK UPPER LEVEL DISTURBANCES TO MOVE ACROSS EASTERN COLORADO TUESDAY TROUGH THURSDAY MORNING AS THE UPPER LEVEL HIGH MOVES INTO THE MISSISSIPPI VALLEY. THIS WILL ALLOW FOR STORMS TO DEVELOP ACROSS EASTERN COLORADO DURING TUESDAY AND WEDNESDAY AFTERNOON. IF STORMS DO FORM ACROSS EASTERN COLORADO THEY WILL HAVE TO POTENTIAL TO MOVE INTO FAR WESTERN KANSAS TUESDAY AND WEDNESDAY NIGHT. I HAVE PLACED A SLIGHT CHANCE OF THUNDERSTORMS IN THE GRIDS TO REFLECT THIS. ALSO, MOISTURE LOOKS TO INCREASE IN THE MID LEVELS OF THE ATMOSPHERE DURING THIS TIMEFRAME WHICH WILL ALSO INCREASE CLOUD COVER ACROSS WESTERN KANSAS. OTHERWISE, THE REMAINDER OF THE FORECAST AREA LOOKS TO REMAIN DRY WITH PARTLY CLOUDY SKIES. THE ENTIRE FORECAST AREA LOOKS TO REMAIN DRY ON THURSDAY AS THE UPPER LEVEL LONG WAVE TROUGH STARTS TO GET EJECTED NORTHWARD AND THE UPPER LEVEL HIGH REBUILDS ACROSS THE ROCKIES. AS FOR TEMPERATURES, 850MB TEMPS LOOK TO REMAIN IN THE MID TO UPPER 20S CELSIUS WHICH WOULD TRANSLATE TO HIGHS IN THE MID TO UPPER 90S ACROSS WESTERN KANSAS. THE ONLY EXCEPTION TO THIS IS IF STORMS MOVE INTO WESTERN KANSAS TUESDAY AND WEDNESDAY NIGHT AS THE HIGHS COULD BE A FEW DEGREES COOLER. LOWS THROUGHOUT THE EXTENDED FORECAST ARE FORECASTED TO RANGE FROM THE UPPER 60S ACROSS THE KS/CO BORDER TO MID 70S ACROSS SOUTH CENTRAL KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1239 PM CDT FRI JUL 13 2012 A WEAK UPPER LEVEL DISTURBANCE OVER SOUTHWEST KANSAS THIS MORNING WILL CONTINUE TO MOVE SOUTH OF THE REGION THROUGH THIS AFTERNOON. THIS WILL TAKE THE SCATTERED TO BROKEN MID LEVEL CLOUDS SOUTH WITH IT. FEW TO SCATTERED CUMULUS CLOUDS ARE EXPECTED TO DEVELOP WITH AFTERNOON HEATING. THERE IS AN OUTSIDE CHANCE FOR AN ISOLATED SHOWER TO DEVELOP AROUND CENTRAL KANSAS BUT AM NOT EXPECTING ANY TAF SITES TO BE IMPACTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 99 70 97 / 10 0 0 0 GCK 67 99 69 98 / 0 0 0 0 EHA 67 98 68 97 / 10 0 0 0 LBL 67 99 70 99 / 0 0 0 0 HYS 68 100 72 99 / 10 0 0 0 P28 71 99 72 97 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GERARD SHORT TERM...GERARD LONG TERM...HOVORKA_42 AVIATION...GERARD
Hazardous weather outlook, Jul 13, 7:43 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 743 AM CDT FRI JUL 13 2012 KSZ030-031-043>046-061>066-074>081-084>090-141245- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 743 AM CDT FRI JUL 13 2012 /643 AM MDT FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jul 13, 5:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 537 PM CDT FRI JUL 13 2012 KSZ045-132315- NESS- 537 PM CDT FRI JUL 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NESS COUNTY... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARNOLD...MOVING SOUTH AT 15 MPH. GUSTY WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. LAT...LON 3831 9982 3828 10024 3863 10018 3864 9996 TIME...MOT...LOC 2231Z 355DEG 11KT 3856 10006 UMSCHEID
Special weather statement, Jul 13, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 613 PM CDT FRI JUL 13 2012 KSZ045-064-140015- HODGEMAN-NESS- 613 PM CDT FRI JUL 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HODGEMAN AND SOUTHWESTERN NESS COUNTIES... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BEELER...MOVING SOUTH AT 15 MPH. WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3816 9998 3820 10023 3850 10018 3850 10005 TIME...MOT...LOC 2313Z 005DEG 13KT 3843 10013 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:37 PM CDT | Special Weather Statement | DDC | Ness | 38 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.